MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH
Catalog Number 606S155FX
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of two initial/final mdr report being submitted for this complaint with associated mfr# 3008264254-2016-00075 and 2954740-2016-00262 (b)(4).The reported event of the prowler catheter being obstructed could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a contact at the user facility that during a coil embolization of a ruptured aneurysm at the right posterior communicating artery the physician experienced resistance when using three presidio coil (pc410041230/lot# c18183, c19118 and c20979) and a prowler select plus catheter (606s155fx/17358075).The aneurysm measured 10 mm x 4 mm x 4 mm.A prowler select lp es was selected as the micro catheter.The aneurysm was accessed without incident using a synchro guide wire.The prowler select micro catheter was then tracked over the wire and into the aneurysm without incident.The physician then attempted to insert a presidio microcoil 4 x 11.5 (lot# c18183).Upon introduction into the micro catheter resistance was encountered in the proximal shaft of the catheter and the coil was unable to be pushed distally.The physician then removed the presidio microcoil.The physician then used the synchro guide wire to re-access the aneurysm ensuring that the micro catheter lumen was intact.The physician then re-attempted to introduce the presidio microcoil without success, as the same resistance issue was experienced.The physician then requested that a new presidio 4x11.5 microcoil (lot# c19118) be opened and the first presidio was discarded.The second presidio encountered the same exact problem and was also discarded.The physician then requested a new micro catheter and an sl-10,.0165 id, was chosen.The prowler select mc was discarded.The sl-10 was introduced into the aneurysm without incident.A third presidio 4 x 11.5(lot# c20979) was requested.Upon attempting to insert the third presidio 4 x 11.5, the same resistance issue was encountered.The coil was then removed and discarded.The physician then requested a presidio 5 x 17 (lot unknown).This coil was inserted into the sl-10 and deployed into the aneurysm without incident.Next, the physician introduced a presidio 4 x 11.5 (lot unknown) into the aneurysm and deployed it without incident.The physician then introduced into the aneurysm, and deployed without incident, an ultipaq 3 x 6 (lot unknown) and a deltaplush 3 x 4 (lot unknown) respectively.This was the final aspect of the intervention and the patient was in good condition.The patient was a (b)(6) male whose vessels were reported to be of medium tortuosity.There were no damages reported on the complaint products prior to use or upon removal.The procedure was delayed by 20 minutes.It was reported that the complaint products are not available for analysis.

Brand Name
PROWLER SELECT MICROCATHETERS
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6069704
Report Number3008264254-2016-00075
Device Sequence Number813537
Product Code KRA
UDI-Device Identifier10886704028772
UDI-Public(01)10886704028772(17)180930(10)17358075
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number606S155FX
Device Lot Number17358075
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2016
Initial Report FDA Received Date11/01/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNCHRO GUIDE WIRESL-10 MICROCATHETER
Patient Age40 YR